MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFNT50
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Event or Problem Description
A non health care professional reported that following implantation of an intraocular lens (iol) the patient experienced elliptical rings around lights, tail lights.Additional information was requested and received stating patient had lights upon lights, concentric rings within rings of different sizes.She gets glare off of all reflective surfaces.Additional information was requested and received stating lens was explanted in a secondary procedure with different lens.
 
Additional Manufacturer Narrative
The lens was returned submerged in liquid inside a plastic vial.The lens was removed from the liquid and allowed to air dry.The optic has light scratches that extend across the optic rings and the optic center.These scratches are observed on the anterior and posterior surfaces.A power and resolution test was conducted by an engineering technician.The optical resolution is acceptable; lens meets specification for focal length for a 17.0 diopter and cylinder 3.00 reading for a company model lens.Product history records were reviewed and documentation indicated the product met release criteria.The root cause cannot be determined for the reported complaint.The explanted lens was returned and evaluated.The optic has light scratches on the anterior and posterior surfaces.All lenses are 100% inspected for cosmetic attributes and the damage exhibited by the returned complaint sample would not have met company release criteria if present during the manufacturing process.A review of the manufacturing history record documentation indicates that the product met release criteria.Based on our observation, and the review of manufacturing records, it can be reasonably concluded that the damage is not manufacturing related.It cannot be 100% confirmed if the damage was induced during delivery or during removal of the lens from the eye.A power and resolution test was conducted with the returned lens.The optical resolution is acceptable; lens meets specification for focal length for a 17.0 diopter and cylinder 3.00 reading for a company model lens.Information in the file indicated that the company (3.00 cyl.) 17.0 diopter (add power +2.2/+3.2) lens was removed and replaced with a non-company monofocal lens model of the same diopter.Due to the information that the multifocal toric lens model was replaced with a monofocal non toric lens model this may suggest that the event may not be related to the product, and that the replacement lens model was a better selection for the patient¿s vision needs.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15752808
Report Number1119421-2022-02385
Device Sequence Number2958882
Product Code MFK
UDI-Device Identifier00380652416528
UDI-Public00380652416528
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model NumberTFNT50
Device Catalogue NumberTFNT50U170
Device Lot Number12746876
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/26/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale